Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS La Crosse, WI

May 19, 20134 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 19, 2013, 6:29 PM CDT for 4 counties in Wisconsin. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 6:29 PM CDT (23:29 UTC)
Expired
May 19, 2013, 7:45 PM CDT
In force
76 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, WI, Jackson County, WI, La Crosse County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 5:25 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS53 KARX 192329
SVRARX
WIC019-053-063-121-200045-
/O.NEW.KARX.SV.W.0022.130519T2329Z-130520T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CLARK COUNTY IN CENTRAL WISCONSIN...
  WESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
  NORTHWESTERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...
  EASTERN TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
  BEND...AND MOVING NORTH AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AROUND 645 PM CDT.
  BLAIR AROUND 655 PM CDT.
  PRICE AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ETTRICK...THIMBLE PARK...BEACH
CORNERS...HEGG...FRANKLIN...TAYLOR...HIXTON...I 94 EXIT 105...PIGEON
FALLS AND YORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4459 9070 4400 9105 4401 9132 4460 9131
TIME...MOT...LOC 2329Z 190DEG 29KT 4409 9118

HAIL...1.00IN
WIND...60MPH

$$

RIECK
6 follow-up statements
002 
WWUS53 KARX 192339
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT SUN MAY 19 2013

WIC063-192349-
/O.CAN.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
LA CROSSE WI-
639 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LA CROSSE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4459 9070 4407 9101 4408 9115 4409 9120
      4408 9121 4408 9132 4460 9131
TIME...MOT...LOC 2339Z 190DEG 29KT 4417 9116

$$

WIC019-053-121-200045-
/O.CON.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-TREMPEALEAU WI-
639 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
TREMPEALEAU...WESTERN JACKSON AND SOUTHWESTERN CLARK COUNTIES UNTIL
745 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH BEND...
AND MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND          
DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AROUND 645 PM CDT.
  BLAIR AROUND 655 PM CDT.
  PRICE AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HEGG...FRANKLIN...TAYLOR...
HIXTON...I 94 EXIT 105...PIGEON FALLS...YORK...I 94 EXIT 98...
NORTHFIELD AND NORTH BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4459 9070 4407 9101 4408 9115 4409 9120
      4408 9121 4408 9132 4460 9131
TIME...MOT...LOC 2339Z 190DEG 29KT 4417 9116

HAIL...1.00IN
WIND...60MPH

$$

RIECK
335 
WWUS53 KARX 192355
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT SUN MAY 19 2013

WIC019-053-121-200045-
/O.CON.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-TREMPEALEAU WI-
655 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TREMPEALEAU...WESTERN JACKSON AND SOUTHWESTERN CLARK COUNTIES UNTIL
745 PM CDT...

AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLAIR...AND
MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND          
DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRICE AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TAYLOR...HIXTON...I 94 EXIT
105...PIGEON FALLS...YORK...I 94 EXIT 98...NORTHFIELD...NORTH
BRANCH...LEVIS AND REQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4459 9070 4416 9096 4420 9115 4423 9132
      4460 9131
TIME...MOT...LOC 2355Z 190DEG 29KT 4430 9113

HAIL...1.00IN
WIND...60MPH

$$

RIECK
563 
WWUS53 KARX 200006
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
706 PM CDT SUN MAY 19 2013

WIC121-200016-
/O.CAN.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
TREMPEALEAU WI-
706 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TREMPEALEAU
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4425 9091 4428 9117 4460 9116 4459 9070
TIME...MOT...LOC 0006Z 200DEG 29KT 4439 9103

$$

WIC019-053-200045-
/O.CON.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-
706 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON AND SOUTHWESTERN CLARK COUNTIES UNTIL 745 PM CDT...

AT 702 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF BLAIR...AND MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMBIRD AND PRICE AROUND 725 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE I 94 EXIT 98...HIXTON ALMA
CENTER K O A...NORTHFIELD...ALMA CENTER...NORTH BRANCH AND HIGHWAY 10
AND BALD PEAK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4425 9091 4428 9117 4460 9116 4459 9070
TIME...MOT...LOC 0006Z 200DEG 29KT 4439 9103

HAIL...1.00IN
WIND...60MPH

$$

RIECK
439 
WWUS53 KARX 200014
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT SUN MAY 19 2013

WIC019-053-200045-
/O.CON.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-
714 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON AND SOUTHWESTERN CLARK COUNTIES UNTIL 745 PM CDT...

AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF HUMBIRD...AND MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND          
DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUMBIRD AND PRICE AROUND 725 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 10 AND BALD PEAK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 9087 4437 9116 4460 9116 4459 9070
TIME...MOT...LOC 0014Z 200DEG 29KT 4445 9100

HAIL...1.00IN
WIND...60MPH

$$

RIECK
087 
WWUS53 KARX 200024
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
724 PM CDT SUN MAY 19 2013

WIC019-053-200045-
/O.CON.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-
724 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
JACKSON AND SOUTHWESTERN CLARK COUNTIES UNTIL 745 PM CDT...

AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUMBIRD...AND
MOVING NORTH AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PRICE AROUND 730 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 10 AND BALD PEAK ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4438 9091 4440 9108 4460 9106 4459 9070
TIME...MOT...LOC 0024Z 200DEG 29KT 4453 9096

HAIL...1.00IN
WIND...60MPH

$$

RIECK
379 
WWUS53 KARX 200036
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
736 PM CDT SUN MAY 19 2013

WIC019-053-200046-
/O.EXP.KARX.SV.W.0022.000000T0000Z-130520T0045Z/
CLARK WI-JACKSON WI-
736 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON AND
SOUTHWESTERN CLARK COUNTIES WILL EXPIRE AT 745 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS 
EVENING. 

LAT...LON 4438 9091 4440 9108 4460 9106 4459 9070
TIME...MOT...LOC 0036Z 200DEG 29KT 4462 9091

$$

RIECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:20 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 19, 2:20 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
220 PM CDT SUN MAY 19 2013

.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.

HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.

FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013

THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.

TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.

BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.

&&

.AVIATION...THROUGH 18Z MONDAY
1236 PM CDT SUN MAY 19 2013

MAIN AVIATION CONCERNS ARE SHOWERS/THUNDERSTORMS DEVELOPMENT AND
MOVEMENT INTO RST/LSE TAF SITES AND THE SEVERE POTENTIAL WITH
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THE 19.12Z
NAM AND 19.15Z RAP MODELS CONTINUE TO SHOW DECENT SOUTHERLY
MOISTURE FLOW INTO THE AREA. BOTH MODELS INDICATE A COUPLE OF UPPER
LEVEL DISTURBANCES TO TRACK INTO THE REGION THIS AFTERNOON AND
EVENING. THE COMBINATION OF SOUTHERLY MOISTURE FLOW...INSTABILITY AND
LIFT IN ASSOCIATION WITH THE UPPER LEVEL DISTURBANCES WILL ALLOW
FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
UNCERTAINTY STILL EXIST AT TIMING OF CONVECTION OVER THE REGION
THIS AFTERNOON. HAVE DELAYED TIMING OF VCTS AT BOTH TAF SITES AND
ADDED TEMPO GROUP FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING. THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST AT BOTH TAF
SITES MAINLY AFTER 20Z SUNDAY TO AROUND 03Z MONDAY...DUE TO
INCREASING INSTABILITY AND WIND SHEAR OVER THE AREA. BOTH THE 19.12Z
NAM/19.15Z RAP INDICATE FOCUS OF SOUTHERLY MOISTURE FLOW OVER
CENTRAL AND EASTERN WISCONSIN AFTER 06Z MONDAY AND SHOULD PUSH
THUNDERSTORM ACTIVITY EAST OF THE RST/LSE TAF SITES. LINGERING
RAIN SHOWERS WILL CONTINUE AT BOTH TAF SITES TO AROUND 11Z AND 13Z
MONDAY. IN ADDITION...LATEST BUFKIT SOUNDINGS FROM THE 19.12Z NAM
AND 19.15Z SUGGEST CEILINGS IN THE MVFR RANGE WITH THE RAIN AND
CONVECTION. HAVE INTRODUCED MVFR RANGE CEILINGS AFTER 03Z AND 06Z
AT TAF SITES.

&&

.HYDROLOGY...
ISSUED AT 220 PM CDT SUN MAY 19 2013

FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

SOAKING RAINS AND HIGH SOIL MOISTURE FROM A WET SPRING HAS PRIMED
THIS AREA FOR FLASH FLOODING. A SLOW MOVING LOW PRESSURE SYSTEM WILL
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW
DAYS...WITH 1 TO 2 INCHES POSSIBLE INTO MONDAY NIGHT. PWS ARE AROUND
150 PERCENT OR NORMAL...OR GREATER...THROUGH THIS PERIOD. ANY HEAVY
RAINFALL...ESPECIALLY IN A SHORT PERIOD OF TIME...WOULD LIKELY
RESULT IN AT LEAST LOCALIZED FLOODING ISSUES...POTENTIALLY MORE
WIDESPREAD.

THIS FLASH FLOOD WATCH MAY BE EXPANDED AND POSSIBLY EXTENDED INTO
MONDAY NIGHT...DEPENDING ON WHAT HAPPENS TODAY...AND IF DETAILS
SUGGEST THE FLOODING THREAT COULD REMAIN.

HOWEVER...MODELS PROVIDE SOME HOPE THAT THE HEAVIER RAIN THREAT
COULD SHIFT NORTH/EAST AS THE OFFENDING LOW PRESSURE SYSTEM INCHES
CLOSER FROM THE WEST. RELATIVELY DRIER AIR FROM THE ROCKIES/PLAINS
WOULD PUSH IN FROM THE SOUTHWEST...WHILE THE WARM/MOIST CONVEYOR
BELT WOULD MOVE INTO WI AND NUDGED NORTH.

RIVERS IN THE WATCH AREA WOULD ALSO SEE RAPID RISES ASIDE FROM THE
FLASH FLOODING EFFECTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY
     EVENING FOR MNZ079-086-087-094-095.

IA...FLASH FLOOD WATCH THROUGH MONDAY
     EVENING FOR IAZ008.

&&

SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION.....WETENKAMP
HYDROLOGY....RIECK
Hazardous weather outlook, May 19, 6:06 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT SUN MAY 19 2013

IAZ008-MNZ079-086-087-094-095-201100-
DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHEAST MINNESOTA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH
IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA
AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID
EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED
TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS
EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD-
WINNESHIEK-WINONA-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND BUFFALO COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 9 PM.

THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN
WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY
EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM
SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR
REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE
NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-033-034-041-201100-
CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
AND NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY.

THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY
THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA.
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA
OVERNIGHT.

LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN
ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT
TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH
LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST
TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY
AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ042>044-053>055-061-201100-
ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON-
606 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND SOUTHWEST WISCONSIN.

THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER
THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY
MID TO LATE EVENING.

LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE
THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND
LIGHTNING IN THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED
FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE.

THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH
WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING
PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/BAUMGARDT

In the hours before

Local storm report, May 19, 5:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
506 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 W OSAGE               43.28N 92.87W
05/19/2013                   MITCHELL           IA   EMERGENCY MNGR

            MITCHELL COUNTY EMERGENCY MANAGER REPORTS BARN FELL ON
            CATTLE HERD...KILLING SOME OF THE CATTLE.

&&

ZT
Local storm report, May 19, 5:09 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 S STEWARTVILLE        43.83N 92.49W
05/19/2013                   MOWER              MN   BROADCAST MEDIA

            TWITTER REPORT RELAYED BY KTTC WITH A REPORT OF 30 LARGE
            PINE TREES DOWN

&&

ZT
Local storm report, May 19, 5:27 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
527 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             4 N ST. CHARLES         44.03N 92.06W
05/19/2013  M1.00 INCH       WINONA             MN   AMATEUR RADIO

            ALSO LARGE PIECES OF TIN METAL 6 FT LONG BLOWN OUT

&&

ZT
Local storm report, May 19, 5:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     ST. CHARLES             43.97N 92.06W
05/19/2013                   WINONA             MN   911 CALL CENTER

            POWER LINES DOWN IN THE CITY. ONE TREE DOWN IN THE CITY
            AS WELL.

0553 PM     FLASH FLOOD      NORA SPRINGS            43.14N 93.01W
05/19/2013                   FLOYD              IA   911 CALL CENTER

            NUMEROUS ROADS UNDER WATER.

&&

HALBACH
Local storm report, May 19, 6:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     FLASH FLOOD      ST. ANSGAR              43.38N 92.92W
05/19/2013                   MITCHELL           IA   911 CALL CENTER

            DISPATCH CENTER REPORTS WIDESPREAD FLOODING OF SECONDARY
            ROADS ACROSS THE ENTIRE COUNTY.

&&

ZT
Special weather statement, May 19, 6:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
616 PM CDT SUN MAY 19 2013

MNZ079-087-088-WIZ032-200015-
BUFFALO-OLMSTED-WABASHA-WINONA-
616 PM CDT SUN MAY 19 2013

AT 611 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER I 90
EXIT 229...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH AND HEAVY RAIN MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WHITEWATER STATE PARK...LITTLE VALLEY...LAZY D CAMPGROUND...ELBA...
BEAVER AND COUNTY ROADS 28 AND 31.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:31 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau59 min
May 19, 6:27 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.